Alert archive / Georgia / Wind Advisories in 2018
Wind Advisory 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Nov 14, 2018, 3:34 AM EST for Camden County, Glynn County, Georgia; Duval County, Nassau County, Florida. It took effect at Nov 14, 2018, 11:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2018, 3:34 AM EST (08:34 UTC)
- In effect from
- Nov 14, 2018, 11:00 AM EST
- Expired
- Nov 14, 2018, 9:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Jacksonville, FL
Counties Duval County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
631 WWUS72 KJAX 140834 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 334 AM EST Wed Nov 14 2018 FLZ124-GAZ154-166-150200- /O.NEW.KJAX.WI.Y.0010.181114T1600Z-181115T0200Z/ Coastal Nassau-Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 334 AM EST Wed Nov 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM EST THIS EVENING... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect from 11 AM this morning to 9 PM EST this evening. * WINDS...Northeast winds increasing to 20 to 25 mph with occasional gusts up to 40 mph possible. * TIMING...Late this morning through early this evening. * IMPACTS...Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. && $$ Nelson
2 follow-up statements
937 WWUS72 KJAX 141358 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 858 AM EST Wed Nov 14 2018 FLZ124-GAZ154-166-150200- /O.CON.KJAX.WI.Y.0010.181114T1600Z-181115T0200Z/ Coastal Nassau-Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 858 AM EST Wed Nov 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...Northeast winds increasing to 20 to 25 mph with occasional gusts up to 40 mph possible. * TIMING...Late this morning through early this evening. * IMPACTS...Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. && $$
241 WWUS72 KJAX 141856 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 156 PM EST Wed Nov 14 2018 FLZ125-150200- /O.EXA.KJAX.WI.Y.0010.000000T0000Z-181115T0200Z/ Coastal Duval- Including the cities of Arlington, Jacksonville, Oceanway, and Tallyrand 156 PM EST Wed Nov 14 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect until 9 PM EST this evening. * WINDS...Northeast 15 to 20 mph with gusts to 35 mph. * TIMING...through early this evening. * IMPACTS...Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. && $$ FLZ124-GAZ154-166-150200- /O.CON.KJAX.WI.Y.0010.000000T0000Z-181115T0200Z/ Coastal Nassau-Coastal Glynn-Coastal Camden- Including the cities of Amelia City, Fernandina Beach, Yulee, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Dover Bluff, Kingsland, and Dungeness 156 PM EST Wed Nov 14 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...Northeast 20 to 25 mph with gusts up to 40 mph. * TIMING...through early this evening. * IMPACTS...Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Minor damage to trees, power lines, and property are possible with wind of this magnitude. Motorists in high profiles vehicles are advised to use caution until the wind subsides. Strong winds can topple trees, blow weakened roofs off houses, and down power lines. Take precautions to secure trash cans, lawn furniture, and any other loose outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Nov 13, 9:45 PM EST, 5 hours 49 minutes earlier.
Area forecast discussion, Nov 13, 9:45 PM EST, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
945 PM EST Tue Nov 13 2018
.UPDATE...
A cold front is sagging southward through the forecast area this
evening with strongest low level forcing over the coastal waters.
Stronger, convective showers and storms formed over marine zones
and will continue moving east to southeast overnight as the front
pushes southward. Front is fairly shallow up through about
3000-4000 ft with southwest flow above that as mid level trough
lags well to our west across portions of TX where an upper level low
is located with trough extending northeast to the Great Lakes.
Weakening lift behind the front will allow light patches of rain
presently over the portions of southeast GA and northeast FL to
diminish overnight. Have adjusted temp and dewpoint trends as places
southeast GA already nearing their overnight lows. Have upped the
winds over the ern zones where winds are 15-20 mph in the wake of
the cold front. Breezy winds expected along the coast overnight.
&&
.AVIATION...
For 00z TAFs, conditions will continue to deteriorate for all
TAFs through Wed as the cold front sinks further southward next 24
hrs. Cigs expected to become prevailing MVFR for all TAFs next few
hours with occasional IFR cig developing as well. Prevailing IFR
cigs possible by around 12z Wed with more conditional IFR for SGJ.
Winds will turn to the north and north- northeast near 15 kt
and gusts around 20-25 kt, with the stronger winds expected for SSI,
CRG, and SGJ.
&&
.MARINE...Winds and seas are increasing a little faster this
evening in the wake of the front so will make a few adjustments
to tweak winds and seas. Latest readings from 41008 show 17 kt and
seas of 4-5 ft and coastal observations are near 20 kt this hour.
Thus, this suggests starting the SCA headlines sooner and will go
with SCEC headline for the far southern zones as the wind shift
arrives there later tonight.
Rip Currents: Moderate to High Risk is likely for area beaches
for Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 56 59 49 59 / 70 60 80 30
SSI 64 65 56 64 / 50 60 70 50
JAX 65 69 57 67 / 50 50 60 40
SGJ 69 75 61 70 / 40 50 50 40
GNV 65 75 58 67 / 20 50 60 30
OCF 68 79 60 69 / 30 50 60 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 9 AM EST Thursday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM.
Small Craft Advisory until 9 PM EST Wednesday for Coastal waters
from Fernandina Beach to St. Augustine FL out 20 NM-Waters
from Fernandina Beach to St. Augustine FL from 20 to 60 NM.
&&
Shashy/ZiburaThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:25 AM EST | Rip Current Statement | JAX | Camden, Glynn | 24 hr |
Nearby
Wind Advisories in Georgia, 2018Wind Advisories in Florida, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.